Concerns about administering live, attenuated influenza vaccine (LAIV) in children with asthma “may not be warranted,” concluded authors of a study presented at IDWeek.
Live at IDWeek 2015
Influenza surveillance and response remains an ongoing, and changing, challenge-and pandemic preparedness goes well beyond stockpiling vaccines, noted speakers at IDWeek 2015’s closing plenary session.
Long-term testosterone replacement therapy (TRT) is associated with an increased risk of cardiovascular events (CVE) and death among HIV-positive men, authors of a retrospective chart review reported at IDWeek 2015.
For treatment of uncomplicated, outpatient urinary tract infection (UTI), fewer failures were seen with empiric cephalexin than with trimethoprim/sulfamethoxazole (TMP-SMX) or amoxicillin, researchers presented at IDWeek 2015.
Children with uncomplicated cellulitis may be safely treated at home, as they are unlikely to have bacteremia, Laila F. Ibrahim, MBBChBAO, from the Royal Children’s Hospital @ Home Department in Parkville, Australia, reported at IDWeek 2015.
Neonatal acellular pertussis vaccination may be a safe alternative to maternal immunization, according to efficacy data presented at IDWeek 2015.
Introduction of early childhood immunization with the pneumococcal conjugate PCV13 vaccine has rapidly reduced the incidence of pediatric consolidated pneumonia (CP) cases in Argentina, according to findings from a prospective single-municipality population-based study reported at IDWeek 2015.
Tigecycline used as adjunctive therapy for severe Clostridium difficile-associated diarrhea (CDAD) led to higher rates of colectomy and higher mortality, according to results of a multicenter study presented by Candace Marr, DO, from the Catholic Health System and The State University of New York at Buffalo, Buffalo, NY, at IDWeek 2015.
Treatment with fluoroquinolones was definitely associated with subsequent tendon ruptures, and was found to be a possible contributor in aortic aneurysms, presented Nick Daneman, MD, MSc, from the University of Toronto, Ontario, Canada, at IDWeek 2015.
Patients with HIV and tuberculosis (TB) coinfection are discontinuing first-line antitubercular therapy (ATT) at disturbingly high rates because of side effects like skin reactions, gastrointestinal symptoms, and hepatotoxicity, according to study findings reported at IDWeek 2015.
Want to read more?
Please login or register first to view this content.